zbMATH — the first resource for mathematics

Orientably simple graphs. (English) Zbl 0643.05027
In 1963 J. W. T. Youngs has shown that minimal embeddings of connected graphs are necessarily 2-cell embeddings. The authors give necessary and sufficient conditions for a nonorientable analog of Youngs’ theorem.
Reviewer: V.Peteanu

05C10 Planar graphs; geometric and topological aspects of graph theory
Full Text: EuDML
[1] AUSLANDER L., BROWN T. A., YOUNGS J. W. T.: The imbedding of a graph in manifolds. J. Math. Mech. 12, 1963, 629-634. · Zbl 0115.40804
[2] FRANKLIN P.: A six color problem. J. Math. and Phys. 13, 1934, 363-369. · Zbl 0010.27502
[3] RINGEL G.: The combinatorial map color theorem. J. Graph. Theory 1, 1977, 141-155. · Zbl 0386.05030
[4] RINGEL G.: Non-existence of graph embeddings. (in Theory and Applications of Graphs, Proceedings, Y. Alavi and D. R. Lick, LNM 642, Springer-Verlag, New York 1978, 465-476. · Zbl 0398.05031
[5] STAHL S.: Generalized embedding schemes. J. Graph Theory 2, 1978, 41-52. · Zbl 0396.05013
[6] STAHL S., BEINEKE L. W.: Blocks and the nonorientable genus of a graph. J. Graph Theory 1, 1977, 75-78. · Zbl 0366.05030
[7] WHITE A. T.: Graphs, Groups and Surfaces. North Holland, London, 1984. · Zbl 0551.05037
[8] WHITE A. T., BEINEKE L. W.: Topological graph theory. (in Selected Topics in Graph Theory), L. W. Beineke and R. J. Wilson, Academic Press, London 1978, 15-50. · Zbl 0439.05018
[9] YOUNGS J. W. T.: Minimal imbeddings and the genus of a graph. J. Math. Mech. 12, 1963, 303-315. · Zbl 0109.41701
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.